MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN ARTICULAR SURFACE SIZE EF 12 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN ARTICULAR SURFACE SIZE EF 12 MM HEIGHT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Swelling/ Edema (4577)
Date of Event 07/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent an initial bilateral total knee arthroplasty.Approximately 6 years post-op, the patient stated his left knee has failed and was experiencing pain and difficulty weight-bearing.Upon medical evaluation, revision has been recommended but has not been scheduled.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10 : 00596401651 - femoral component option size f left compatible with lps-flex prolong - 63476558.00598604701 - stemmed nonaugmentable tibial component option cr/ps/lps size 5 for cemented use only - 64008418.00597206535 - all poly petella standard cemented size 35 mm diameter 9.0 mm thickness - 63971420.600-15-100 - cobalt g-hv bone cement 40gm - 266250.Customer has indicated that the product will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Upon receiving additional information of the reported event, it was determined to be not reportable as the device was not involved, however, the event is still being reported under 0002648920 -2024 -00194.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: a1; b2; b3; b4; b5; b6; b7; d2; d6b; e1; g1; g3; g6; h1; h2; h6; h10.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the patient underwent an initial bilateral knee surgery.Approximately 6 years post-op, the patient underwent a revision due to pain, difficulty walking, and radiographic evidence of aseptic loosening.During the procedure, the surgeon noted the tibial component to be grossly loose and there was extensive osteolysis of the metaphysis of the lateral tibia with an uncontained defect.All components, except the cemented patella were revised without complication.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Primary operative notes state that there were no intraoperative complications.Revision operative notes state that the patient was revised due to pain and aseptic loosening.During revision it was found that femoral and patellar components well fixed but the tibial component was grossly loose.There was also extensive osteolysis of the metaphysis of the lateral tibia with uncontained defect.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: a4; b4; b5; b6; b7; d2; g1; g3; g6; h1; h2; h6 the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2 the event is confirmed.Additional medical records and radiographic images were reviewed by a healthcare professional.Records noted that the patient was experiencing pain, difficulty walking, and moderate effusion.X-rays provided confirmed signs of tibial loosening.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN ARTICULAR SURFACE SIZE EF 12 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19561123
Report Number0001822565-2024-02028
Device Sequence Number15352576
Product Code JWH
UDI-Device Identifier00889024635005
UDI-Public(01)00889024635005(17)260430(10)64012146
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberN/A
Device Catalogue Number00596404012
Device Lot Number64012146
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2024
Supplement Date Received by Manufacturer07/31/2024
11/06/2024
11/20/2024
12/10/2024
04/21/2025
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date08/22/2024
11/14/2024
11/24/2024
12/18/2024
04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient SexMale
Patient Weight92 KG